Author: Sorting Last Post on Top ↓ Message:
BALDWINJ_03's Photo BALDWINJ_03 Posts: 1,218
11/29/11 2:46 P

My SparkPage
Send Private Message
Reply
The sickness eventually subsided for me, but I just have to make sure I eat a good amount before taking Metformin.

I would definitely be getting a second opinion from another Dr. If your first one acted like it was no big deal that you stopped then they wouldn't have prescribed it initially. It took me about 3-4 Dr's before someone really understood what was going on with me.

Best of luck to you!

 Pounds lost: 49.0 
 
0
15
30
45
60
TIGERCUB17's Photo TIGERCUB17 Posts: 14
11/29/11 1:26 P

My SparkPage
Send Private Message
Reply
I had no idea there was extended release metformin. Even when I told my doctor I stopped taking it because it was making me sick she just said ok and moved on to the next topic. I'm with a new doctor now so I'll have to bring it up next time I talk to her. Thank you!

 Pounds lost: 11.0 
 
0
35
70
105
140
JULMUT's Photo JULMUT SparkPoints: (20,970)
Fitness Minutes: (13,289)
Posts: 1,093
11/29/11 12:54 P

My SparkPage
Send Private Message
Reply
If you haven't tried extended release metformin... ask for it! I couldn't take the regular and was not offered the extended release until I was on my third doctor. Don't know why more don't suggest it. It makes all the difference for me!

Dream as if you'll live forever. Live as if you'll die today.
-James Dean

If you have to tell someone how bad you want it, then you haven't shown them how hard you already work for it.
-John Mayer

Whether you get what you want isn't what defines you. It's how you go about your business.
-Scott Jurek






 current weight: 178.0 
 
235
210
185
160
135
TIGERCUB17's Photo TIGERCUB17 Posts: 14
11/29/11 12:42 P

My SparkPage
Send Private Message
Reply
Did the side effects go away eventually? My doctor had put me on it and I was so sick to my stomach and felt awful I stopped taking it. I was probably only on it about 2 weeks but I felt horrible those two weeks.

 Pounds lost: 11.0 
 
0
35
70
105
140
BALDWINJ_03's Photo BALDWINJ_03 Posts: 1,218
11/19/11 12:37 P

My SparkPage
Send Private Message
Reply
I have never heard of that being a side effect but definitely doesn't mean it isn't one. Good idea with checking with your Dr on the situation. I know immediately after for about 4 weeks after starting Metformin, I was sick all the time. Everything was flying out of me one way or another. Were you slightly constipated? You could have torn some lining and that been a reason? IDK. Just trying to help.

 Pounds lost: 49.0 
 
0
15
30
45
60
LADYPANTHERRA's Photo LADYPANTHERRA Posts: 52
11/14/11 6:45 A

My SparkPage
Send Private Message
Reply
I haven't read anything about this but know there are side effects with the gi tract. I left a message with my doctor and hope to hear something today. A few months ago I had blood in my stool. She couldn't come up with a cause and it went away within a few days. Today is again had blood in my stool. This is concerning to me and wondered if this could be from mad metaformin. Any thoughts?

 current weight: 269.0 
 
272
246.5
221
195.5
170
Page: 1 of (1)  

Report Innappropriate Post

Other PCOS & Losing Weight Medical Info & Discussion Posts

Topics: Last Post:
First Appointment with RE 2/8/2014 4:36:54 PM
Metformin and rash 3/19/2014 12:02:04 PM
Baseline Sono and bloodwork tomorrow... 1/30/2014 9:25:41 AM
Starting Clomid 2/18/2014 6:53:48 AM
Dr. Oz 3/30/2014 5:50:48 AM

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=602x136x45069900

Review our Community Guidelines




x Lose 10 Pounds by February 8! Get a FREE Personalized Plan